I had been on Propecia for years but unfortunately suffered with notable side effects, particularly sexually. I had little libido, suffered with incomplete erections, testicular pain, and limited ejaculate volume. I realized that it was negatively impacted relationships with women since I had little interest in them sexually.
I decided in January to come off Propecia as a trial. I noticed a bump in libido after a few weeks off and improved mood and motivation. My erections did not return however until about four months off Propecia, firm by five months. I am now in a dilemma because the hair loss has been terrific. I went from excellent hair to thinning lifeless hair (made worse by using Rogaine) and noticeable loss of temporal region hairline. My appearance has definitely suffered and I am not in a relationship.
I am contemplating going back on Propecia and wanted to know if you would recommend 0.25 mg starting dose or 0.5 mg? Can I expect some regrowth on top at these doses? What is your experience with these lower doses. Some have recommended 1 mg every two to three days due to the long action of the medication (in an attempt to limit side effects). Any assistance would be greatly appreciated!
My assistance and recommendation for you is to discuss your issues with your doctor who prescribes you the medication. This is a general source of information. I do not and cannot advise you on personal medical issues.
If you have side effects from medications then it is something you inform your doctor. Some patients continue to take the medications after the risks and benefits have been considered. Some patients take a lower dose in hopes that the side effect would be less and the benefits would continue.
There are reports that at even half the dose (0.5mg finasteride daily) can be about 70 to 80 percent effective on the treatment of androgenic alopecia. I’ve prescribed a lower dose to some patients and they’ve had continued benefits from the medication, but that is something you’ll need to discuss with your prescribing doctor.